You have been treated for taking too much of an amphetamine drug. You are getting better, but you may not feel well for a while. It takes time for the drug to leave your body. How long it takes to feel better depends on the drug and how much you took of it.
Amphetamines are stimulants that doctors use to treat problems like attention deficit hyperactivity disorder (ADHD). These drugs are often sold illegally and misused. An example of a "street drug" is methamphetamine, which may be called meth, speed, ice, and lid poppers.
Taking too much (misuse) of an amphetamine can increase your heart rate and blood pressure. You may have chills, nausea, and vomiting. You may become shaky and restless. You may see or hear things that are not there, or believe things that are not true.
When the doctor treated you for the overdose, he or she may have:
The doctor also watched you carefully to make sure you were recovering safely.
Follow-up care is a key part of your treatment and safety. Be sure to make and go to all appointments, and call your doctor or nurse call line if you are having problems. It's also a good idea to know your test results and keep a list of the medicines you take.
Call 911 anytime you think you may need emergency care. For example, call if:
Watch closely for changes in your health, and be sure to contact your doctor or nurse call line if:
Go to http://www.healthwise.net/ed
Enter D486 in the search box to learn more about "Amphetamine Overdose: Care Instructions."
Current as of:
February 24, 2016
Adam Husney, MD - Family Medicine
& Kathleen Romito, MD - Family Medicine
© 2006-2016 Healthwise, Incorporated. Healthwise, Healthwise for every health decision, and the Healthwise logo are trademarks of Healthwise, Incorporated.
Care instructions adapted under license by your healthcare professional. If you have questions about a medical condition or this instruction, always ask your healthcare professional. Healthwise, Incorporated disclaims any warranty or liability for your use of this information.